Alert archive / Mississippi / Hard Freeze Warnings in 2011
Hard Freeze Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this hard freeze warning at Feb 11, 2011, 11:59 AM CST for Wayne County, Mississippi; Choctaw County, Alabama. It took effect at Feb 12, 2011, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2011, 11:59 AM CST (17:59 UTC)
- In effect from
- Feb 12, 2011, 12:00 AM CST
- Expired
- Feb 12, 2011, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Choctaw County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 130 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201 WWUS74 KMOB 111759 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1159 AM CST FRI FEB 11 2011 ...HARD FREEZE WARNING IN EFFECT LATE TONIGHT THROUGH EARLY SATURDAY MORNING FOR WAYNE COUNTY MISSISSIPPI AND CHOCTAW COUNTY ALABAMA... .COLD HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION AND BRING ANOTHER COLD NIGHT TO THE AREA. OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP TO AROUND TWENTY DEGREES OVER CHOCTAW COUNTY ALABAMA AND WAYNE COUNTY MISSISSIPPI WHICH WILL RESULT IN A HARD FREEZE. ALZ051-MSZ067-120200- /O.NEW.KMOB.HZ.W.0003.110212T0600Z-110212T1400Z/ CHOCTAW-WAYNE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...WAYNESBORO 1159 AM CST FRI FEB 11 2011 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY. OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP TO AROUND TWENTY DEGREES OVER CHOCTAW COUNTY ALABAMA AND WAYNE COUNTY MISSISSIPPI WHICH WILL RESULT IN A HARD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
663 WWUS74 KMOB 111804 CCA NPWMOB URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 1203 PM CST FRI FEB 11 2011 ...HARD FREEZE WARNING IN EFFECT LATE TONIGHT THROUGH EARLY SATURDAY MORNING FOR WAYNE COUNTY MISSISSIPPI AND CHOCTAW COUNTY ALABAMA... .COLD HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION AND BRING ANOTHER COLD NIGHT TO THE AREA. OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP TO AROUND TWENTY DEGREES OVER CHOCTAW COUNTY ALABAMA AND WAYNE COUNTY MISSISSIPPI WHICH WILL RESULT IN A HARD FREEZE. ALZ051-MSZ067-120230- /O.COR.KMOB.HZ.W.0003.110212T0600Z-110212T1400Z/ CHOCTAW-WAYNE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...WAYNESBORO 1203 PM CST FRI FEB 11 2011 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY. OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP TO AROUND TWENTY DEGREES OVER CHOCTAW COUNTY ALABAMA AND WAYNE COUNTY MISSISSIPPI WHICH WILL RESULT IN A HARD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES OF 20 DEGREES FAHRENHEIT OR LOWER ARE EXPECTED. CHECK ON YOUR ELDERLY NEIGHBORS...FAMILY AND PETS TO MAKE SURE THEY HAVE ADEQUATE HEATING DURING THIS EXTENDED COLD. && $$
246 WWUS74 KMOB 120314 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 914 PM CST FRI FEB 11 2011 ...HARD FREEZE WARNING IN EFFECT LATE TONIGHT THROUGH EARLY SATURDAY MORNING FOR WAYNE COUNTY MISSISSIPPI AND CHOCTAW COUNTY ALABAMA... .COLD DRY AIR...CLEAR SKIES AND LIGHT WINDS WILL BRING ANOTHER COLD NIGHT TO THE AREA. LOW TEMPERATURES ARE EXPECTED TO DROP TO AROUND TWENTY DEGREES OVER CHOCTAW COUNTY ALABAMA AND WAYNE COUNTY MISSISSIPPI BY SATURDAY MORNING. THE 9 PM TEMPERATURES IN BUTLER WAS 25 DEGREES AND GILBERTON WAS 26 DEGREES. ALZ051-MSZ067-121115- /O.CON.KMOB.HZ.W.0003.110212T0600Z-110212T1400Z/ CHOCTAW-WAYNE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...WAYNESBORO 914 PM CST FRI FEB 11 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SATURDAY... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SATURDAY. OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP TO AROUND TWENTY DEGREES OVER CHOCTAW COUNTY ALABAMA AND WAYNE COUNTY MISSISSIPPI WHICH WILL RESULT IN A HARD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES OF 20 DEGREES FAHRENHEIT OR LOWER ARE EXPECTED. CHECK ON YOUR ELDERLY NEIGHBORS...FAMILY AND PETS TO MAKE SURE THEY HAVE ADEQUATE HEATING DURING THIS EXTENDED COLD. && $$
160 WWUS74 KMOB 120912 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 312 AM CST SAT FEB 12 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM FOR WAYNE COUNTY MISSISSIPPI AND CHOCTAW COUNTY ALABAMA... .TEMPERATURES WILL BOTTOM OUT AROUND 20 NEAR SUNRISE BEFORE RISING DURING THE MORNING. ALZ051-MSZ067-121400- /O.CON.KMOB.HZ.W.0003.000000T0000Z-110212T1400Z/ CHOCTAW-WAYNE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...WAYNESBORO 312 AM CST SAT FEB 12 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP TO AROUND TWENTY DEGREES OVER CHOCTAW COUNTY ALABAMA AND WAYNE COUNTY MISSISSIPPI WHICH WILL RESULT IN A HARD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES OF 20 DEGREES FAHRENHEIT OR LOWER ARE EXPECTED. CHECK ON YOUR ELDERLY NEIGHBORS...FAMILY AND PETS TO MAKE SURE THEY HAVE ADEQUATE HEATING DURING THIS EXTENDED COLD. && $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this hard freeze warning went out at Feb 11, 5:03 AM CST, 6 hours 56 minutes earlier.
Area forecast discussion, Feb 11, 5:03 AM CST, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
503 AM CST FRI FEB 11 2011
.SHORT TERM (TODAY AND TONIGHT)...LOW CLOUDS WILL CONTINUE TO
DISSIPATE AND SHIFT SOUTH OF THE AREA THIS MORNING. MEANWHILE...SFC
HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE WEST. THIS WILL KEEP
WINDS OUT OF THE NORTHWEST WHICH WILL CONTINUE TO ADVECT COLD AND
DRY AIR INTO THE AREA. THIS WILL KEEP TEMPS IN THE UPPER 40S INLAND
TO LOW 50S NEAR THE COAST. NORTH WINDS OF 5 TO 10 MPH WILL ALSO MAKE
IT FEEL EVEN COLDER. A WEAK SHORTWAVE IS EXPECTED PASS THROUGH
TONIGHT...HOWEVER NO PRECIP IS EXPECTED DUE TO THE DRY AIRMASS IN
PLACE. SFC HIGH PRESSURE WILL REMAIN TO OUR WEST TONIGHT...KEEPING A
LIGHT NORTHERLY FLOW IN PLACE THAT WILL KEEP THE BL FROM COMPLETELY
DECOUPLING AND HOLD TEMPS UP SLIGHTLY. OVERNIGHT LOWS WILL FALL INTO
THE LOW TO MID 20S INLAND TO LOW 30S NEAR THE COAST. 13/JC
(SATURDAY AND SUNDAY)...HIGH PRESSURE RIDGE WILL REMAIN OVER THE
REGION OVER THE WEEKEND...WITH MOSTLY CLEAR SKIES AND GRADUALLY
MODERATING TEMPERATURES EXPECTED. LIGHT NORTHERLY WINDS WILL BECOME
MORE WEST TO SOUTHWESTERLY BY LATE SUNDAY AS THE HIGH SLIPS JUST TO
THE SOUTH OVER THE GULF OF MEXICO. DAYTIME HIGH TEMPS SUNDAY IN THE
MID TO UPPER 50S ACROSS THE ENTIRE FCST AREA...THEN EXPECTED TO BE IN
THE LOW TO MID 60S ON SUNDAY. OVERNIGHT MINS SATURDAY NIGHT WILL
STILL BE RATHER COLD HOWEVER...POSSIBLY DOWN INTO THE MID TO UPPER 20
OVER THE INTERIOR AND LOW TO MID 30S ALONG THE COAST. DEPENDING ON
WHEN THE WINDS START TO BECOME MORE WEST TO SOUTHWESTERLY...SATURDAY
NIGHT MINS COULD BE SEVERAL DEGREES WARMER THAN JUST NOTED AND WE
WILL MONITOR THIS. 12/DS
.LONG TERM (MONDAY THROUGH THURSDAY)...NO MAJOR CHANGES TO PREVIOUS
FCST THINKING FOR THE LONG TERM PERIOD. AN UPPER RIDGE IS STILL
EXPECTED TO BE ADVANCING STEADILY EASTWARD ACROSS THE WESTERN AND
CENTRAL UNITED STATES THROUGH TUESDAY. THE NORTHWESTERLY FLOW ALOFT
ASSOCIATED WITH THIS FEATURE WILL ALLOW FOR A WEAK FRONTAL BOUNDARY
TO DROP ACROSS THE SOUTHEASTERN STATES MONDAY NIGHT. BUT AS UPPER
FLOW BECOMES MORE ZONAL BY EARLY WEDNESDAY...THE COOLER HIGH PRESSURE
IN THE WAKE OF THIS BOUNDARY WILL SLIDE MORE TO THE EAST OFF THE
EASTERN SEABOARD...THUS KEEPING THE COLDER TEMPS WELL TO OUR NORTH
AND EAST. THE SFC HIGH MOVES OFF THE EAST COAST AND SETS UP SHOP
SIMILAR TO A SUMMER TYPE BERMUDA HIGH PATTERN LATE WEDNESDAY THROUGH
THURSDAY...BRINGING A PERSISTENT SOUTHEAST TO SOUTH WIND FLOW TO THE
REGION. WITH THIS...A WARMING TREND WILL CONTINUE THROUGH THE FCST
PERIOD. TEMPERATURES WILL BE NEAR NORMAL MONDAY AND TUESDAY...WITH
LOWS IN THE UPPER 30S AND LOWER 40S AND HIGHS IN THE LOW TO MID 60S.
DAYTIME HIGHS WILL RISE TO SEVERAL DEGREES ABOVE NORMAL...WITH HIGHS
AROUND 70 DEGREES...BY WEDNESDAY AND THURSDAY...WITH SOME INLAND
LOCATIONS POSSIBLY REACHING THE MID 70S AND IMMEDIATE COASTAL
SECTIONS MORE LIKELY TO TOP OUT IN THE UPPER 60S. BY WEDNESDAY
NIGHT...MIN TEMPS WILL LIKELY BE AROUND 5 TO 10 DEGREES ABOVE NORMAL
WITH LOWS IN THE MID TO UPPER 40S. A FORECAST CONCERN FOR LATE IN THE
PERIOD WILL BE POSSIBLE FOG ADVECTION INTO THE AREA FROM THE
SOUTH...AS A LIGHT SOUTHERLY FLOW OVER THE COOL NORTHERN GULF WATERS
IS A KNOWN FOG PRODUCING PATTERN. WHILE NOT IN THE FCST AT THIS
TIME...FOG LOOKS TO BE POSSIBLE DURING THE EARLY MORNING HOURS BOTH
WEDNESDAY AND THURSDAY...ESPECIALLY NEAR THE COAST. 12/DS
&&
.AVIATION (12Z ISSUANCE)...VFR CONDITIONS ARE EXPECTED THROUGH THE
PERIOD AS HIGH PRESSURE BUILDS ACROSS THE AREA. 13/JC
&&
.MARINE...HIGH PRESSURE OVER THE SOUTH CENTRAL STATES WILL CONTINUE
TO MOVE SOUTHEAST THROUGH THE WEEKEND. A LIGHT TO MODERATE NORTHERLY
FLOW WILL BECOME WESTERLY LATE IN THE WEEKEND AS THE HIGH MOVES
SOUTH OF THE MARINE AREA AND DISSIPATES. A NORTHERLY FLOW DEVELOPS
NEXT WEEK AS ANOTHER AREA OF HIGH PRESSURE MOVES ACROSS THE
SOUTHEAST STATES. 13/JC
&&
.FIRE WEATHER...HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH
THE WEEKEND BRINGING FIRST COLDER AND DRIER AIR...THEN A RETURN
TO MORE SEASONABLE TEMPERATURES BY SUNDAY. AFTERNOON RELATIVE
HUMIDITIES WILL DROP BELOW CRITICAL LEVELS OVER THE NORTHWEST FLORIDA
PANHANDLE BOTH TODAY AND SATURDAY FOR A LONG DURATION. A RED FLAG
WARNING WILL BE IN EFFECT THIS AFTERNOON FOR THAT AREA...AND A FIRE
WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON. THIS WATCH WILL
LIKELY BE UPGRADED TO A RED FLAG WARNING AS WELL. RELATIVE HUMIDITIES
MAY DROP BRIEFLY BELOW CRITICAL LEVELS OVER SOUTHWEST AND SOUTH
CENTRAL ALABAMA BOTH TODAY AND SATURDAY AFTERNOONS...BUT WILL NOT
SATISFY DURATION REQUIREMENTS. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 52 26 58 31 / 00 00 00 00
PENSACOLA 53 29 57 35 / 00 00 00 00
DESTIN 52 36 55 39 / 00 00 00 00
EVERGREEN 50 23 58 24 / 00 00 00 00
WAYNESBORO 49 22 58 25 / 00 00 00 00
CAMDEN 49 23 57 24 / 00 00 00 00
CRESTVIEW 54 23 60 25 / 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
FIRE WEATHER WATCH FROM 10 AM SATURDAY TO 6 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Feb 11, 5:00 AM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CST FRI FEB 11 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-121200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CST FRI FEB 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. THERE IS AN INCREASED RISK OF WILDFIRES TODAY DUE TO LOW RELATIVE HUMIDITIES. ANOTHER COLD NIGHT CAN BE EXPECTED TONIGHT...WITH TEMPERATURES FALLING INTO THE LOWER TO MID 20S ACROSS MOST OF THE AREA...EXCEPT FOR ALONG THE IMMEDIATE COAST WHERE MINIMUM TEMPERATURES WILL BE IN THE LOWER 30S. COLD WEATHER PRACTICES AND SAFETY RULES SHOULD BE OBSERVED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER NETWORKS FOR SEVERE WEATHER WILL NOT BE REQUIRED THROUGH THE PERIOD.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 1:58 PM CST | Red Flag Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 28 hr |
Nearby
Hard Freeze Warnings in Mississippi, 2011Hard Freeze Warnings in Alabama, 2011Every hard freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.